Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 17, 2011, 7:36 PM CST for Johnson County, Louisa County, Washington County, Iowa. It took effect at Feb 17, 2011, 10:30 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 7:36 PM CST (01:36 UTC)
- In effect from
- Feb 17, 2011, 10:30 PM CST
- Expired
- Feb 18, 2011, 11:35 PM CST
- In force
- 25 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Johnson County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River near Lone Tree (Tri-County Bridge) (LNTI4). The gauge peaked at 16.99 ft at Feb 18, 2011, 1:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18.5 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
729 WGUS43 KDVN 180136 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 736 PM CST THU FEB 17 2011 .RUNOFF FROM THE RECENT SNOW MELT WILL CAUSE MINOR FLOODING ALONG PARTS OF THE IOWA RIVER. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC103-115-183-181336- /O.NEW.KDVN.FL.W.0007.110218T0430Z-110221T0300Z/ /LNTI4.1.ER.110218T0430Z.110218T1800Z.110219T1500Z.NO/ 736 PM CST THU FEB 17 2011 ...FLOOD WARNING IN EFFECT UNTIL SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE IOWA RIVER NEAR LONE TREE. * UNTIL SATURDAY MORNING. * AT 5:45 PM THURSDAY THE STAGE WAS 14.1 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE IN THE RIVER CHANNEL COULD CAUSE GAGE READINGS TO BECOME ERRATIC DURING THE NEXT FEW DAYS. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 15.6 FEET FRIDAY. FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 15 FEET...WATER AFFECTS LOW LYING ROADS. $$
4 follow-up statements
104 WGUS83 KDVN 181125 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 525 AM CST FRI FEB 18 2011 .RUNOFF FROM THE RECENT SNOW MELT AND ICE ACTION WERE CAUSING SOME MINOR TO MODERATE FLOODING ON AREA RIVERS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-182325- /O.EXT.KDVN.FL.W.0005.110218T1822Z-110221T1400Z/ /DEWI4.1.ER.110218T1822Z.110219T0600Z.110220T0200Z.NO/ 525 AM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT. * UNTIL SATURDAY EVENING. * AT 4:00 AM FRIDAY THE STAGE WAS 10.8 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE RIVER WAS EXPERIENCING FLUCTUATIONS AROUND THE FLOOD STAGE OVERNIGHT AND EARLY THIS MORNING BECAUSE OF ICE ACTION. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 11.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY EVENING. * IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA. $$ IAC095-103-182324- /O.CON.KDVN.FL.W.0002.000000T0000Z-110225T1200Z/ /MROI4.1.ER.110218T2010Z.110220T0000Z.110224T0000Z.NO/ 525 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL WEDNESDAY EVENING. * AT 4:00 AM FRIDAY THE STAGE WAS 13.1 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 15.2 FEET SATURDAY EVENING. FALL BELOW FLOOD STAGE WEDNESDAY EVENING. ICE ACTION MAY PRODUCE ADDITIONAL FLUCTUATIONS FROM THE EXPECTED RIVER STAGE TRENDS. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC103-115-183-182324- /O.CON.KDVN.FL.W.0007.000000T0000Z-110221T0300Z/ /LNTI4.2.ER.000000T0000Z.110218T0730Z.110219T1500Z.NO/ 525 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER NEAR LONE TREE. * UNTIL SATURDAY MORNING. * AT 4:00 AM FRIDAY THE STAGE WAS ESTIMATED TO BE AROUND 15.5 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...NEAR CREST NOW...WILL FLUCTUATE AROUND THE FLOOD STAGE BECAUSE OF ICE ACTION THROUGH TONIGHT. FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 15 FEET...WATER AFFECTS LOW LYING ROADS. $$ IAC103-183-182324- /O.CON.KDVN.FL.W.0003.000000T0000Z-110221T1245Z/ /KALI4.2.ER.110217T1138Z.110218T0630Z.110220T0045Z.NO/ 525 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL SATURDAY EVENING. * AT 4:00 AM FRIDAY THE STAGE WAS 17.4 FEET...AND FALLING. * FLOOD STAGE IS 14 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...NEAR CREST NOW. ICE ACTION MAY PRODUCE ADDITIONAL FLUCTUATIONS THROUGH TONIGHT. FORECAST TO FALL BELOW FLOOD STAGE SATURDAY EVENING. $$ IAC107-182324- /O.CON.KDVN.FL.W.0006.000000T0000Z-110221T0000Z/ /SIGI4.1.ER.000000T0000Z.110219T0000Z.110219T1200Z.NO/ 525 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH SKUNK RIVER NEAR SIGOURNEY. * UNTIL SATURDAY MORNING. * AT 4:30 AM FRIDAY THE STAGE WAS 16.3 FEET...AND STEADY. * FLOOD STAGE IS 16 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...SLOW RISE TO 16.4 FEET THIS EVENING. FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME COUNTY ROADS AND FARM HOUSES. $$ IAC111-177-182324- /O.CON.KDVN.FL.W.0001.000000T0000Z-110224T1800Z/ /KEQI4.2.ER.110216T2330Z.110218T0130Z.110223T0600Z.NO/ 525 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT KEOSAUQUA. * UNTIL WEDNESDAY MORNING. * AT 4:15 AM FRIDAY THE STAGE WAS 17.4 FEET...AND FALLING. * FLOOD STAGE IS 22 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...AN ICE JAM NEAR KEOSAUQUA APPEARS TO HAVE BROKEN UP OVERNIGHT AND ALLOWED FOR SHARPLY FALLING RIVER LEVELS. * FORECAST...RISE ABOVE FLOOD STAGE SATURDAY...AND CONTINUE RISING TO 22.1 FEET SATURDAY EVENING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. ICE ACTION MAY PRODUCE LARGE DEVIATIONS FROM THE EXPECTED RIVER STAGE TRENDS THROUGH TONIGHT. * IMPACT...AT 22 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL AREAS. $$ IAC111-MOC045-182324- /O.CON.KDVN.FL.W.0008.000000T0000Z-110222T0000Z/ /SFLM7.1.ER.110218T0439Z.110218T0800Z.110220T1200Z.NO/ 525 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT ST FRANCISVILLE. * UNTIL SUNDAY MORNING. * AT 4:00 AM FRIDAY THE STAGE WAS 19.8 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...A PORTION OF AN ICE JAM UPSTREAM NEAR KEOSAUQUA HAS LIKELY BROKE LOOSE AND IS FLOWING DOWNSTREAM THROUGH THE ST FRANCISVILLE AREA. THE ICE FLOW AND RUN OFF FROM RECENT SNOW MELT IS PRODUCING LARGE RIVER RISES ON THE LOWER DES MOINES RIVER. * FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING. ICE ACTION MAY PRODUCE LARGE DEVIATIONS FROM THE EXPECTED RIVER STAGE TRENDS THROUGH TONIGHT. * IMPACT...AT 18 FEET...FLOODING OCCURS OVER THE LOWEST RIVER BANKS. $$
095 WGUS83 KDVN 181656 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 AM CST FRI FEB 18 2011 .RUNOFF FROM THE RECENT SNOW MELT AND ICE ACTION WAS CAUSING SOME FLOODING ON AREA RIVERS WITH LOCALIZED ICE JAMS POSSIBLE. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-190456- /O.EXT.KDVN.FL.W.0005.110219T0600Z-110221T0600Z/ /DEWI4.1.ER.110219T0600Z.110219T1200Z.110219T1800Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT. * UNTIL SATURDAY. * AT 10:00 AM FRIDAY THE STAGE WAS 10.8 FEET...AND STEADY. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE RISING TO 11.1 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY. * IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA. $$ IAC095-103-190455- /O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T0800Z/ /MROI4.1.ER.110218T1621Z.110220T0000Z.110223T2000Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL WEDNESDAY. * AT 10:00 AM FRIDAY THE STAGE WAS 13.8 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 15.3 FEET SATURDAY EVENING. FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC103-115-183-190455- /O.EXT.KDVN.FL.W.0007.000000T0000Z-110222T1000Z/ /LNTI4.2.ER.000000T0000Z.110218T0730Z.110220T2200Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER NEAR LONE TREE. * UNTIL SUNDAY. * AT 10:00 AM FRIDAY THE STAGE WAS 16.9 FEET...AND STEADY. * FLOOD STAGE IS 15 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 16.9 FEET TODAY. FALL BELOW FLOOD STAGE SUNDAY. * IMPACT...AT 15 FEET...WATER AFFECTS LOW LYING ROADS. $$ IAC103-183-190455- /O.CON.KDVN.FL.W.0003.000000T0000Z-110221T1245Z/ /KALI4.2.ER.110217T1138Z.110218T0630Z.110220T0045Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL SATURDAY EVENING. * AT 10:00 AM FRIDAY THE STAGE WAS 17.2 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY EVENING. $$ IAC107-181726- /O.CAN.KDVN.FL.W.0006.000000T0000Z-110221T0000Z/ /SIGI4.1.ER.000000T0000Z.110218T1200Z.110218T1407Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE NORTH SKUNK RIVER NEAR SIGOURNEY. * AT 10:30 AM FRIDAY THE STAGE WAS 15.8 FEET...AND FALLING. * FLOOD STAGE IS 16 FEET. * FELL BELOW FLOOD STAGE AT 8:07 AM FRIDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...FALL TO 15.2 FEET SATURDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS SOME LOWER AGRICULTURAL LAND ALONG THE RIVER. $$ IAC057-087-111-190455- /O.CON.KDVN.FL.W.0009.000000T0000Z-110221T0700Z/ /AGSI4.3.ER.000000T0000Z.110218T1800Z.110219T1900Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL SATURDAY. * AT 10:30 AM FRIDAY THE STAGE WAS 20.2 FEET...AND RISING. * FLOOD STAGE IS 15 FEET. * MAJOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 20.3 FEET TODAY. FALL BELOW FLOOD STAGE SATURDAY. * IMPACT...AT 19 FEET...WATER AFFECTS DRIVEWAYS AND GRAVEL ACCESS ROADS IN AUGUSTA. $$ IAC111-177-181726- /O.CAN.KDVN.FL.W.0001.000000T0000Z-110224T1800Z/ /KEQI4.2.ER.110216T2330Z.110218T0130Z.000000T0000Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER AT KEOSAUQUA. * AT 10:15 AM FRIDAY THE STAGE WAS 17.0 FEET...AND FALLING. * FLOOD STAGE IS 22 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 17.3 FEET TUESDAY. $$ IAC111-MOC045-181726- /O.CAN.KDVN.FL.W.0008.000000T0000Z-110222T0000Z/ /SFLM7.1.ER.110218T0439Z.110218T0800Z.110218T1224Z.NO/ 1056 AM CST FRI FEB 18 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER AT ST FRANCISVILLE. * AT 10:00 AM FRIDAY THE STAGE WAS 15.8 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * FELL BELOW FLOOD STAGE AT 6:24 AM FRIDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...FALL TO 15.2 FEET SATURDAY MORNING. $$
037 WGUS83 KDVN 190235 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 835 PM CST FRI FEB 18 2011 .RUNOFF FROM THE RECENT SNOWMELT AND ICE ACTION WAS CAUSING SOME FLOODING ON AREA TRIBUTARIES. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-190305- /O.CAN.KDVN.FL.W.0005.000000T0000Z-110221T0600Z/ /DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WAPSIPINICON RIVER NEAR DE WITT. * AT 7:00 PM FRIDAY THE STAGE WAS 10.4 FEET...AND STEADY. * FLOOD STAGE IS 11 FEET. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.7 FEET SATURDAY MORNING. * IMPACT...AT 10 FEET...WATER AFFECTS A FEW RESIDENCES ALONG THE RIVER. $$ IAC095-103-191434- /O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T0300Z/ /MROI4.1.ER.110219T0242Z.110219T0600Z.110223T1500Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL WEDNESDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 15.3 FEET...AND STEADY. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 15.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND ALONG THE RIVER. $$ IAC103-115-183-191434- /O.EXT.KDVN.FL.W.0007.000000T0000Z-110221T0000Z/ /LNTI4.2.ER.000000T0000Z.110218T0730Z.110219T1200Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER NEAR LONE TREE. * UNTIL SATURDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 15.2 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 15 FEET...WATER AFFECTS LOW LYING ROADS. $$ IAC115-191434- /O.EXT.KDVN.FL.W.0010.110219T0228Z-110227T0000Z/ /WAPI4.1.ER.110218T2215Z.110220T0600Z.110225T1200Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT WAPELLO. * UNTIL FRIDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 20.2 FEET...AND RISING. * FLOOD STAGE IS 20 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 21.0 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC103-183-191434- /O.EXT.KDVN.FL.W.0003.000000T0000Z-110220T2200Z/ /KALI4.2.ER.110217T1138Z.110218T0630Z.110219T1000Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL SATURDAY MORNING. * AT 8:00 PM FRIDAY THE STAGE WAS 14.6 FEET...AND RISING. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...RISE TO 15.0 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC057-087-111-191434- /O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T0300Z/ /AGSI4.2.ER.000000T0000Z.110218T2130Z.110219T1500Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SKUNK RIVER AT AUGUSTA. * UNTIL SATURDAY MORNING. * AT 7:30 PM FRIDAY THE STAGE WAS 17.3 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MODERATE FLOODING IS OCCURRING. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE RIVER. $$ ILC073-161-191434- /O.EXT.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/ /MLII2.1.ER.110220T0600Z.110220T0600Z.110222T1200Z.NO/ 835 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT MOLINE. * UNTIL TUESDAY MORNING. * AT 7:30 PM FRIDAY THE STAGE WAS 11.1 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. * FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET BRIDGE. $$
030 WGUS83 KDVN 190535 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1135 PM CST FRI FEB 18 2011 RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC103-115-183-190605- /O.CAN.KDVN.FL.W.0007.000000T0000Z-110221T0000Z/ /LNTI4.2.ER.000000T0000Z.110218T0730Z.110219T0230Z.NO/ 1135 PM CST FRI FEB 18 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE IOWA RIVER NEAR LONE TREE. * AT 11:00 PM FRIDAY THE STAGE WAS 14.3 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * FELL BELOW FLOOD STAGE AT 8:30 PM FRIDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...ICE ACTION WILL CAUSE ERRATIC GAGE READINGS. * FORECAST...FALL TO 13.2 FEET SUNDAY MORNING. * IMPACT...AT 15 FEET...WATER AFFECTS LOW LYING ROADS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 3:25 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 17, 3:25 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CST THU FEB 17 2011 .SYNOPSIS... BRISK SW WINDS AND CLEARING SKIES AHEAD OF A WEAK ADVANCING COLD FRONT HAVE PUSHED TEMPERATURES INTO THE 50S AND 60S AS EXPECTED THIS AFTERNOON. 3 PM READING OF 63 AT BRL INDICATES RECORD THERE OF 61 HAS ALREADY BEEN EXCEEDED...WHILE MLI AT 61 IS ONE DEGREE SHY OF THEIR RECORD. SNOW COVER CONTINUES TO RECEDE RAPIDLY...WITH REMAINING DEEPEST SNOWFIELDS NORTH OF THE HIGHWAY 20 CORRIDOR RESULTING IN DENSE FOG THAT CONTINUES TO BE REPORTED AT KOLZ. THE COLD FRONT...REACHING ROUGHLY FROM MASON CITY IA TO FAR SW IA AT 20Z...WAS ASSOCIATED WITH A SURFACE CYCLONE MOVING EAST ALONG THE NORTHERN MN BORDER THIS AFTERNOON. THIS WAS AHEAD OF A MODEST MID LEVEL SHORTWAVE TROUGH EMBEDDED IN A BROAD SW FLOW ALOFT. IN THE WARM SECTOR OF THIS SYSTEM...STRONG SW WINDS WERE TAPPING INTO VERY WARM AIR ALOFT. AT 12Z...850 MB TEMPERATURES WERE ANALYZED WELL INTO THE TEENS CELSIUS ACROSS IA AND THE CENTRAL PLAINS. MORE TYPICAL FEBRUARY TEMPERATURES WERE HOLDING WELL TO THE NORTH...WHERE SURFACE READINGS IN THE TEENS AND 20S WERE OBSERVED BEHIND A SECONDARY COLD FRONT DIVING SE ACROSS THE DAKOTAS. && .SHORT TERM...TONIGHT AND FRIDAY... TEMPERATURES AND WINDS ARE THE PRIMARY CHALLENGES. FRONT CURRENTLY PUSHING THROUGH CENTRAL IA HAS BECOME MORE OF A PRESSURE TROUGH/WIND SHIFT...AS TEMPERATURES POST FRONTAL WERE STILL IN THE 40S AND 50S AT MID AFTERNOON IN A BRISK NW FLOW WITH HELP OF COMPRESSIONAL HEATING. AS THE SURFACE CYCLONE CONTINUES TO DEEPEN AND QUICKLY ADVANCE E-NE INTO ONTARIO OVERNIGHT INTO FRIDAY...THE REMAINING PRESSURE GRADIENT AND WILL KEEP WINDS MORE WESTERLY THAN NORTHWESTERLY OVER THE LOCAL AREA. RATHER GUSTY WINDS MAY REACH OVER 30 MPH LATE AFTERNOON INTO EARLY EVENING AS THE 40 TO 45 KTS AT SHOWN ON PROFILERS AT 925 BR PARTIALLY MIXES DOWN. THIS...AND THE ZONAL FLOW ALOFT WILL KEEP THE REAL COLD AIR IN THE NORTHERN PLAINS FROM ADVANCING MUCH TO THE SE AND WILL INSTEAD COUNT ON RADIATIONAL COOLING ONCE WINDS DIMINISH LATE TONIGHT TO ALLOW TEMPERATURES TO COOL TO LOWS IN THE 30S. THIS IS TRENDING NEAR TO ABOVE WARMEST GUIDANCE...THAT OVERALL HAS BEEN VERIFYING TOO COOL AND APPEARS TO BE OVERESTIMATING SNOW COVER. FRIDAY LOOKS RATHER QUIET WITH AN INCOMING WEAK RIDGE BOTH AT THE SURFACE AND ALOFT. MUCH DRIER AIR BOTH AT THE SURFACE AND ALOFT SHOULD ALLOW PLENTY OF SUNSHINE...WHICH ALONG WITH WESTERLY WINDS SHOULD BOOST TEMPERATURES BACK INTO THE 40S TO LOWER 50S. ..SHEETS.. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY... ...A CHALLENGING...MODERATE STRENGTH RAIN AND SNOW EVENT SUNDAY AND MONDAY IS THE FORECAST CHALLENGE... OVERVIEW...INITIALIZATION TODAY RANGES FROM ONLY FAIR TO VERY POOR RESULTING IN BELOW TO WELL BELOW AVERAGE CONFIDENCE ON NEXT SYSTEM. THERE ARE A SERIES OF ISSUES RANGING FROM MODEL POORLY HANDLING SNOW MELT (TOO SLOW) WITH TOO HIGH BL RH AND RADIATIVE TRANSFER ISSUES. THE PROBLEM IS ALL SOLUTIONS USE WHAT WE DESCRIBE AS PARAMETERIZED (ESTIMATED BEST FIT CURVES) PACKAGES. THEY ARE BASED ON AVERAGE WEATHER ELEMENT RELATIONSHIPS SO...LIKE A SEE SAW...WHEN A PARAMETER...LIKE SNOW...IS NOT HANDLED...IT CASCADES INTO OTHER AREAS. THIS IMPACTS THE MODEL HANDLING THE FUTURE AS OTHER END OF THE SEE SAW SWINGS WITH INCREASING ERRORS IN TIME LIKE A PERSON LEAVING ONE END OF THE SEE SAW THROWING THE OTHER PERSON AT THE OTHER END WILDLY INTO THE AIR. ADDING TO THIS IS ALL SOLUTIONS ARE POORLY HANDLING DIGGING ENERGY OFF CALIFORNIA WITH HI-RES ECMWF LEAST WORSE PER OPEN CUMULUS FIELDS. TRIED TO GO WITH A 60/40 BLEND OF HI-RES ECMWF AND GFS BUT LIMITED BY OFFICE COLLABORATION REQUIREMENTS. EXPECT MORE CHANGES WITH NEXT FORECAST CYCLE WITH AMOUNTS OF RAIN VERSUS SNOW AMOUNTS LIKELY STILL POORLY ADDRESSED AT THIS TIME. WE WILL EXPERIENCE SEASONAL LIGHT TO MAINLY MODERATE AMOUNTS...IT/S THE PRECIPITATION TYPE AND CHANGEOVER THAT IS A BIGGER ISSUE FOR MANY IF NOT MOST LOCATIONS. FRIDAY NIGHT THROUGH SUNDAY...AS DISCUSSED YESTERDAY...CONCERN ABOUT LEAD FORCING OF UPPER LEVEL ENERGY CONFIRMED AND HAVE UPPED POPS IN FORM OF RAIN. POORLY HANDLED FORCING FIELDS OF AMERICAN MODELS DO NOT SUGGEST CONVECTION ATTM AND EXPECT FURTHER FORECASTS WILL BE ABLE TO ADDRESS AND MARRY CONCEPTUALLY ANY UNLIKELY POTENTIAL RISK OF CONVECTION BY FRIDAY PM. MIN TEMPERATURES WITH INCREASING HIGH CLOUDS FRIDAY NIGHT MAY BE A CHALLENGE IF HIGH CLOUDS ARRIVE FASTER. MAIN FORCING APPEARS WILL ARRIVE LATE SATURDAY NIGHT INTO SUNDAY MORNING WITH SLIGHT RISK OF PATCHY FREEZING RAIN ALONG HIGHWAY 20...PROBLEM IS IF LOW LEVEL THERMAL FIELDS ARE ADEQUATELY HANDLED...ADDED QUESTIONABILITY WITH OUR RAPIDLY MELTING SNOW. LIGHT TO MODERATE RAINFALL AMOUNTS SUGGESTED INTO SUNDAY PM ATTM...MAINLY ALONG AND ESPECIALLY NORTH OF I-80. CLOUDS AND PRECIPITATION WILL LIKELY IMPACT HIGHS BY 5 PLUS DEGREES DUE TO EVAPORATIVE COOLING ISSUES. SUNDAY NIGHT AND MONDAY...KEPT CHANCE POPS DUE TO MAIN VORT MAX THAT WILL PASS WITH RAIN CHANGING TO SNOW. THIS IS THE VERY POOREST CONFIDENCE PORTION OF THE FORECAST WITH A FEW INCHES OF SNOW STILL POSSIBLE. SPREAD OF VARIANCE IN GUIDANCE IS EXCEPTIONALLY LARGE AND POOR INITIALIZATION INDICATES FURTHER CHANGES LIKELY NEXT 12 TO 18 HOURS WITH HOPEFULLY BETTER UPPER AIR SAMPLING TONIGHT AND AGAIN FRIDAY...YET ENERGY WILL NOT BE ONSHORE UNTIL SATURDAY. TUESDAY THROUGH THURSDAY...MAINLY DRY AND TENDING ABOVE NORMAL BY THURSDAY WITH ZONAL FLOW. A DIGGING WESTERN TROUGH SUPPORTS MORE VERY MILD WEATHER LATE NEXT WEEK FROM SOUTH WINDS. ..NICHOLS.. && .AVIATION... BRISK SW WINDS WILL VEER TO THE W THIS EVENING AT ALL TERMINALS AS A WEAK COLD FRONT PUSHES THROUGH THE REGION. LINGERING LOW CIGS AND VISIBILITIES IN MVFR RANGE AT MLI AND BRL ARE EXPECTED TO SWEEP OUT BY LATE AFTERNOON AS THE COLD FRONT APPROACHES. VERY LOW...AND OFTEN WIDELY VARYING...VISIBILITIES REPORTED AT BRL TODAY ARE UNREPRESENTATIVE AND LIKELY DUE TO EQUIPMENT ISSUES. VERY STRONG WINDS FROM 40 TO 50 KTS REPORTED ON WIND PROFILERS AT OR ABOVE 1000 FT AGL HAVE RESULTED IN LLWS. THIS WAS REPORTED IN AT LEAST ONE PIREP AT MLI EARLIER THIS AFTERNOON. LLWS CONDITIONS...ADDED TO UPDATED FORECASTS AT MLI AND BRL FOR MID AFTERNOON...WILL BECOME LESS OF AN IMPACT AS SURFACE WINDS BECOME STRONGER IMMEDIATELY AHEAD OF THE COLD FRONT ADVANCING OUT OF CENTRAL IA. WITH THE FRONTAL PASSAGE THIS EVENING...WINDS ARE EXPECTED TO VEER TO THE WEST AND DECREASE TO A 10 TO 20 KT RANGE BY MIDNIGHT WITH SKIES BECOMING MOSTLY CLEAR. VFR CONDITIONS AND MAINLY WESTERLY WINDS ARE THEN EXPECTED TO PREVAIL THROUGH THE REST OF THE NIGHT INTO FRIDAY MORNING. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/NICHOLS
Hazardous weather outlook, Feb 17, 4:36 AM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 436 AM CST THU FEB 17 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL BRING LIGHT TO MODERATE RAIN TO THE OUTLOOK AREA SATURDAY NIGHT AND SUNDAY. ANY HEAVIER RAINFALL MAY AGGRAVATE EXISTING FLOODING OR CAUSE OTHER TRIBUTARY RIVERS TO RISE... ESPECIALLY WHEN ADDING TO THE RUNOFF FROM THIS WEEKS SNOW MELT. THERE WILL ALSO BE THE POTENTIAL FOR BREAK UP ICE JAMS. COLDER AIR WILL ARRIVE SUNDAY NIGHT CHANGING THE RAIN TO SNOW FROM NORTH TO SOUTH. LINGERING LIGHT SNOW SHOULD GRADUALLY END ON MONDAY. THERE MAY BE SEVERAL INCHES OF ACCUMULATING SNOW ALONG AND NORTH OF INTERSTATE 80...BUT AMOUNTS AND EXACT LOCATIONS OF THE HEAVIER SNOWFALL ARE SUBJECT TO CHANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HAASE
In the hours before
Special weather statement, Feb 17, 7:19 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 719 PM CST THU FEB 17 2011 IAZ042-054-ILZ001-002-007-180330- DUBUQUE-JACKSON-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...GALENA... FREEPORT...MOUNT CARROLL 719 PM CST THU FEB 17 2011 ...PATCHY DENSE FOG EARLY THIS EVENING... PATCHY DENSE FOG HAS FORMED EAST OF A LINE FROM EAST OF MANCHESTER IOWA THROUGH STERLING ILLINOIS. AS OF 7 PM THE VISIBILITIES AT THE DUBUQUE AND MONTICELLO AIRPORTS WERE AROUND ONE QUARTER OF A MILE AND SAVANNAH ILLINOIS WAS REPORTING VISIBILITIES OF A HALF MILE. GUSTY WEST WINDS BEHIND A COLD FRONT MOVING THROUGH THE AREA WILL CAUSE THE FOG TO DISSIPATE. CONDITIONS WILL IMPROVE FROM WEST TO EAST BY 10 PM. IF YOU WILL BE OUT DRIVING EARLY THIS EVENING BE PREPARED FOR LOW VISIBILITIES. BECAUSE OF THE PATCHY NATURE OF THE DENSE FOG... VISIBILITIES COULD DROP RAPIDLY WITHIN A SHORT DISTANCE. DLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:01 PM CST | River Flood Warning | DVN | Clinton, Scott | 26 hr |
| Feb 17, 7:01 PM CST | River Flood Warning | DVN | Keokuk | 16 hr |
| Feb 18, 1:12 AM CST | River Flood Warning | DVN | Lee | 10 hr |
| Feb 18, 9:54 AM CST | River Flood Warning | DVN | Des Moines, Henry, Lee | 36 hr |
| Feb 18, 2:22 PM CST | River Flood Warning | DVN | Louisa | 7 days |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.